Alert archive / New Jersey / Small Craft Advisories in 2025
Small Craft Advisory 61, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at May 2, 2025, 6:33 PM EDT. It took effect at May 3, 2025, 1:00 PM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- May 2, 2025, 6:33 PM EDT (22:33 UTC)
- In effect from
- May 3, 2025, 1:00 PM EDT
- Expired
- May 4, 2025, 7:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
187 WHUS71 KPHI 022233 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 633 PM EDT Fri May 2 2025 ANZ450>455-031100- /O.CAN.KPHI.SC.Y.0060.000000T0000Z-250503T0200Z/ /O.NEW.KPHI.SC.Y.0061.250503T1700Z-250504T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 633 PM EDT Fri May 2 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 7 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 1 PM Saturday to 7 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ MPS
4 follow-up statements
909 WHUS71 KPHI 031011 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 611 AM EDT Sat May 3 2025 ANZ450>455-032315- /O.CON.KPHI.SC.Y.0061.250503T1700Z-250504T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 611 AM EDT Sat May 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EDT SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 3 to 6 ft expected. * WHERE...Portions of Atlantic coastal waters. * WHEN...From 1 PM this afternoon to 7 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
188 WHUS71 KPHI 031844 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 244 PM EDT Sat May 3 2025 ANZ450>455-040745- /O.CON.KPHI.SC.Y.0061.000000T0000Z-250504T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 244 PM EDT Sat May 3 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...Atlantic coastal waters off the coast of New Jersey and Delaware. * WHEN...Until 7 AM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
003 WHUS71 KPHI 040732 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 332 AM EDT Sun May 4 2025 ANZ450>455-041100- /O.CON.KPHI.SC.Y.0061.000000T0000Z-250504T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 332 AM EDT Sun May 4 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Portions of Atlantic coastal waters. * WHEN...Until 7 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
745 WHUS71 KPHI 041043 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 643 AM EDT Sun May 4 2025 ANZ450>455-041145- /O.EXP.KPHI.SC.Y.0061.000000T0000Z-250504T1100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 643 AM EDT Sun May 4 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 AM EDT THIS MORNING... Winds and seas have diminished below advisory levels. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 2, 3:04 PM EDT, 3 hours 29 minutes earlier.
Area forecast discussion, May 2, 3:04 PM EDT, 3 hours 29 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
304 PM EDT Fri May 2 2025
.SYNOPSIS...
Mild temperatures persist through Saturday. A cold front will
gradually work its way into the region Saturday night and
Sunday. Several waves of low pressure will be around the region
through Tuesday bringing a prolong period of unsettled weather
ahead of another cold front that crosses through the area by
Tuesday night. Broad high pressure then returns by Wednesday
into the end of next week.
&&
.NEAR TERM /THROUGH SATURDAY/...
As of early this afternoon, the area has broken solidly into
the warm sector as a warm front associated with a low over
Quebec has pushed north and east of the area. This has resulted
in a SW flow with temperatures across the region generally in
the 70s to low 80s at this time.
Going forward in time, a fairly compact shortwave will traverse
portions of the Great Lakes into portions of southern Ontario
and Quebec this afternoon into this evening. This will occur as
the associated surface low passes by well to our north. While
the cold front associated with the surface cyclone will remain
well to our north and west through tonight, an associated pre-
frontal trough should pass through the area this afternoon and
evening. This feature should provide enough forcing to trigger
isolated to widely scattered showers and thunderstorms across
portions of the area. While there will be at least some chance
for storms for most of our area, the greatest chance appears to
be near and northwest of the I-95 corridor. While the kinematics
are largely unimpressive, solar insolation (highs generally in
the mid 80s) will contribute to destabilization, with MLCAPE
values reaching generally 1000 J/kg to 1500 J/kg. Sfc-3 km lapse
rates exceeding 8 C/km and sufficient boundary layer mixing
will lead to the potential for damaging wind gusts with the
stronger storms. A few instances of small to marginally severe
hail cannot be entirely ruled out either. As such, the Storm
Prediction Center has areas basically from around I-95 north and
west in a Marginal Risk for severe thunderstorms today.
The general trend should be for storms to diminish through this
evening but there could be another uptick in some scattered
convection moving though in our far northern zones around the 3
to 6z timeframe. Overnight lows will remain quite warm, with
most locations not falling out of the 60s.
Forecast guidance continues to depict a slower progression
southward of the cold front (compared to how things looked a few
days ago) with Saturday now looking to be solidly in the warm
sector. This means we'll be solidly in the 80s away from the
coast and the Poconos. The morning looks mostly dry with some
sun, but later in the afternoon, as the cold front approaches
from the northwest, showers and thunderstorm look likely to
break out, especially northwest of I-95. CAPE likely reaches
1500 J/kg with 30-40 kts of deep layer shear. Precipitable
water peaks up around 1.5 inches as well. So, we may have both a
severe and flash flood risk, though fortunately for the latter,
the weather has been rather dry of late. Bottom line, radar
looks likely to be quite busy late Saturday, especially from
I-95 north and west, away from the potential marine influence.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
Evening convection likely begins to wane around sunset with the loss
of diurnal heating. The front will be slowing down as its approaches
up to our northwest, so another mild night is likely with a chance
of showers and lows in the upper 50s and 60s through the night.
By Sunday, the cold front appears to stall out across the region as
the upper flow begins to take shape in an omega block pattern. Deep
upper ridge will be over the Central US with two cut off lows, one
positioned near the California coast and the other across the Ohio
River Valley. It is this upper low that will meander over this
region through Monday, which will result in several weak
disturbances and waves of low pressure to track through the area.
This will result in several periods of wet weather for Sunday and
Monday. While no specific period appears to be a washout by any
means, there likely will be showers in/around the area through the
duration of the day/night especially with the stalled front nearby.
At this time, the severe risk looks negligible as there isn't much
instability around with the abundance of cloud cover. On the other
hand, with the abundance and PWATs near 1.50", any shower will be
capable of heavy rainfall with localized flash flooding possible. As
a result, portions of the area are outlooked in a Marginal Risk for
excessive rainfall on Sunday by WPC, with the entire area
outlooked in a Marginal Risk on Monday. Total QPF between
Saturday night and Monday will range generally between 3/4 of an
inch toward the coast to up to 1.5-2.0 inches in the Poconos.
Highs will mostly be in the 70s on Sunday, with highs a few
degrees cooler on Monday as the front drops a bit further south
across the area.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Little changes were made to the long term period as an unsettled
weather period looks to be in places through at least Tuesday,
before beginning to see some improvement and drying by mid to late
week.
Slow moving low pressure and stalled frontal boundaries will be in
place as the omega block persists into Tuesday. The blocking pattern
begins to break down by Tuesday night as the upper low is forecast
to track across the area and move off the coast of New England on
Wednesday. With this in mind, the wet weather will continue at least
through Tuesday before beginning to taper off Tuesday night into
Wednesday. Here, much of the area is currently outlooked in a
Marginal Risk for excessive rainfall on Monday and Tuesday by
WPC. High pressure then appears to 'finally' build back in by
late week which will keep much of the region dry. It should be
noted though with these blocking patterns that set-up, that the
forecast will vary significantly as to when these patterns
ultimately break down. So while, it looks like we'll finally see
some drying return by Wednesday, this may be pushed
forward/back depending on when the entire pattern breaks down.
In terms of temperatures, we'll likely have high and low temps
within a few degrees of normal for early May.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
This afternoon...Mainly VFR. SW winds around 10-15 kt with
gusts to near 20 kt. Some scattered showers and storms will
likely be around by later this afternoon which could cause
brief visibility reductions and gusty winds if any of these
storms affect a TAF site. High confidence in overall pattern,
low confidence in timing and placement of any storms.
Tonight...Mainly VFR. South-southwesterly wind around 5-10 kt
in the evening decreasing to 5 kt or less overnight. A few
isolated showers will remain possible, mainly before 6z. High
confidence.
Saturday...VFR conditions should prevail through the morning.
However, by afternoon and evening, showers and thunderstorms
become increasingly likely, especially north and west of I-95
terminals. SW winds around 10-15 gusting 20 to 25 knots with
higher gusts possible in any storms. Moderate confidence.
Outlook...
Saturday night through Tuesday night...Mixed periods of sub-VFR and
VFR conditions are likely to occur with several chances for rain
showers and isolated thunderstorms. During periods of wet weather,
expect sub-VFR conditions. Outside of wet weather, conditions should
primarily be close to/or VFR.
Wednesday...VFR with a slight chance of showers. No significant
weather expected.
&&
.MARINE...
A Small Craft Advisory is in effect for the Atlantic coastal
waters beginning at 2 PM today. No headlines are in effect for
the Delaware Bay through today. South-southwest wind 15-20 kt
with gusts up to 25 kt and seas approaching 5 feet. A chance for
scattered showers and storms this afternoon. Conditions are
expected to subside below SCA criteria tonight with winds less
than 25 kt and seas 3-4 ft. Conditions tick back up once again
for Saturday with seas increasing to around 5 feet and SW winds
over the ocean waters around 20 to 25 knots so another Small
Craft Advisory will likely be needed. Lighter winds likely linger
on the bay so lower risk of SCA flag. During this time, showers
and thunderstorms are possible over the waters, though coverage
still looks relatively low on Saturday.
Outlook...
Saturday night through Sunday...SCA conditions likely. Wind gusts up
to 25-30 kt on Saturday night with seas of 4-6 feet continuing into
Sunday. Rain showers and isolated thunderstorms possible.
Sunday night through Monday...No marine headlines expected. Winds
generally less than 20 kt with seas around 3-4 feet. Rain showers
and thunderstorms likely.
Monday night through Tuesday...SCA conditions possible due to seas
building to around 5 feet. Rain showers and thunderstorms likely.
Tuesday night through Wednesday...No marine headlines expected.
Winds generally less than 20 kt with seas around 3-4 feet. Slight
chance of rain showers and thunderstorms.
&&
.HYDROLOGY...
A significant period of wet weather looks to begin late
Saturday and persist into at least Tuesday. Several inches of
rain may fall in some locations, however timing and location
will be critical to determine if any flood issues arise. If the
rain is spread out over several days, little flooding may occur,
but heavy convective rains concentrated in any location and
shorter time period may result in significant issues.
Fortunately we are coming off an extended dry spell,
particularly northwest of I-95 where indications suggest the
heaviest rains may end up falling. For the time being will
continue to monitor trends in guidance.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
ANZ450>455.
&&
SYNOPSIS...DeSilva
NEAR TERM...Cooper/Fitzsimmons
SHORT TERM...DeSilva/RCM
LONG TERM...DeSilva/RCM
AVIATION...DeSilva/Fitzsimmons
MARINE...DeSilva/Fitzsimmons
HYDROLOGY...PHIIn the hours before
Local storm report, May 2, 5:36 PM EDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
536 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Marine Tstm Wind 2 NNE Beach Haven 39.59N 74.23W
05/02/2025 M40 MPH ANZ451 NJ Mesonet
Tempest gauge at Beach Haven.
&&
StaarmannLocal storm report, May 2, 5:38 PM EDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
538 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM Tstm Wnd Gst 2 NNE Beach Haven 39.59N 74.23W
05/02/2025 M40 MPH Ocean NJ Mesonet
Tempest gauge at Beach Haven.
&&
StaarmannLocal storm report, May 2, 5:57 PM EDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
557 PM EDT Fri May 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM Marine Tstm Wind 3 NNE Beach Haven 39.60N 74.22W
05/02/2025 M40 MPH Ocean NJ Mesonet
Wunderground station KNJLONGB46.
&&
StaarmannThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:53 PM EDT | Special Marine Warning | PHI | 67 min | |
| May 2, 5:02 PM EDT | Severe Thunderstorm Warning | PHI | Atlantic, Burlington, Ocean | 43 min |
Nearby
Small Craft Advisories in New Jersey, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.